hey randy, what your referring to is the "Black Box" Warning. True, it warns against the potential of I believe heart complications. It is intended for use to bring you back up to only 12. If your hgb is on the rise docs are told to back off so as not go above 12. That said when this warning came out in late 2006 much was discussed here on the forum. Maybe someone can provide the dates or a link to some of those discussions.
About the flu shot some have said why not the side effects aren't as bad as your weekly dose of Peg!
I would discuss with your doc if you have any doubts.
oh yah, 40k to 80k units or more with various frequencies from patient to patient and doctor to doctor
it's quite the controversy. The main thing is to be able to get it when necessary and not have to drop your copeg dose. It has a delayed effect and that needs to be remembered both when hgb rising or falling.
did you happen to see ejoli's post about relapsing? Tough break, but she sounds upbeat about accepting it and moving on.
Sometimes it takes a bit of adjusting to learn how to keep your hgb in a healthy range with getting your blood too "rich." Backing off the dosage or adjusting the number of days between doses are both ways to control hgb (under your doc's supervision and care of course).
Personally, I don't think that one jump to 14.9 is something to be horribly alarmed about, but certainly I would think about backing off a tad to keep the range a bit lower. If you will ask for a reticulocyte count with your cbc's, the reticulocytes are basically your baby blood cells. If the number is high, you can tell that you are making many new blood cells already and you may not need quite as much procrit. If the number of reticulocytes is low, that can sometimes be an indicator for increased procrit. How to use this value in monitoring is something you may want to discuss with your physician.
you are right, the sides are scary...stokes, clots, on and on....which would argue for not too drastic of dosing (unless you are alagirl) unless there is no alternative due to other factors.
and yes the body can develop dependance, but as with INF eventually things usually return to normal, although what the harm would be of backing off slowly at the end of tx to allow bodies time to readjust.....well...just lack of thought/care of ins. mostly, and docs to some degree..
I think the other question is, how well will you be with no platelets, no hemoglobin, no oxygen?
the fact that it is not a perfect drug, and certainly not if it builds up too fast, does not mean it isn't the best choice in a bad situation.
thanks everyone for your responses.
mike i do hope that a link is provided concerning pros cons of procrit aranesp drugs. i will be watching for it. also after 12 weeks of red pgys my last viral load test is still und. so my doc is keeping me at the 90mic because my platelettes are stabilizing at the 39's range. my hep doc is doing this extended tx to increase my odds of not having a relapse.
alagirl thank you. i think the issue with myself is the nurse practitioner and not my hep doc. at the veterans hospitals tx is handled by a gi doc but in my case i am being treated by a hep specialist here in kc that oversees the two nurse practitioners that tx the vets. the issue i have is that in some cases i will have to be seen by one or the other nuse so i believe communication is lacking and therefore i wind up with the two 14hgb and 14.9 hgb's on two different occasions. so i try to educate myself as much as possible to not only keep myself informed but to make sure i am getting the best tx possible from va, therefore question about procrit and aranesp side affects and possible alternate tx for low hgb readings are the reason i ask for your alls advice.
also the reuc count you speak of was running low in the beginning but my last test showed that the little jr's were starting to appear again and are at normal as of thur. 11-15-07. : O )
merrybe thank you. i pondered that thought of no oxy and the more rational side of my brain fogged mind agrees with you. i have stated from the very beginning of my tx to all the people whos care i am under that unless i am on @#$&% bed i do not want to stop tx.
thank you all. i have a strong belief in a higher power and i believe he uses people to speak with me for help and guidance as well as doing my own works as well. i have defeated the odds to this day and look forward to the day when i can tell you all i am rid of this virus for good and i can hopefully be helpful to someone else who is facing this virus or who does not even know they have it!!!!!
26 more weeks left and counting.
Sorry about the ejoli comment I confused you with kujerry who is in Wichita as is ejoli.
Pegysys effects your wbc/anc, copeg/riba effects your hgb. I'm not sure but I don't think Peg effects your platelets, again it's the riba (I think). I sure hope some of the pro's speak up and help.